Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Had unprotected sex. Have pelvic pain, mucous like discharge with tinges of black. Have shorter period. STD?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
I have constant lower pelvic pain, on the left and the right. I have had variations of unusual discharge ranging from mucous-like, mostly yellow coloured and mostly clear with tinges of dark red/black in it, to literally running out like water (appearing yellow on my pad). None of the discharges have an unusual smell. My periods occur but instead of lasting four to five days, only last two days. A year ago I did have unprotected sex. I haven't had sex since then or for 6 years before then. Can a STD make these symptoms occur more rapidly - for a few years now I have always had lower pelvic pain restricted to the left side only. I am 49 years old.
Posted Sun, 15 Sep 2013 in Women's Health
Answered by Dr. Rhea Chanda 37 minutes later
Brief Answer:

Detailed Answer:
Pelvic pain can occur to many reasons-gynecological or non gynecological. Amongst the gynecological reasons some are endometriosis, chronic pelvic pain, stds,pid etc.
the symptoms you project of discharge,pain doesnt isnlt likely to be due to std,endometriosis etc. PID is a possbiilty and so is chronic pelvic pain. You will have to be tested further to make a positive diagnosis. To make a few points,
1.Yellowish discharge is common.Heavy discharge usually indicates infection.
2. Pain can occur due to PID or chronic pelvic pain.CPP can is a long term side effect due to abdominal surgeries. Any pain lasting more than 6 months, is called CPP after other causes have been ruled out.
3. Stds are unlikely to have such long lasting effect esp without other symptoms.
4. What you need to do now,is get a pap smear to look for any infections.If required antibiotics will be required.
5.If pap is clear then further tests are needed.Meanwhile start some probiotics to help with the discharge.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor